HILLSBOROUGH COUNTY, Fla. — The Department of Health is investigating multiple reports of people becoming "severely ill" after smoking spice, which is a synthetic form of marijuana.
"These individuals displayed symptoms associated with coagulopathy, a condition where the blood's ability to clot is impaired," DOH-Hillsborough said in a press release. "While the symptoms reported have varied, most cases have had bruising, nosebleeds, bleeding gums, vomiting blood, blood in urine or stool, and heavy menstrual bleeding."
DOH-Hillsborough said if you or anyone you know exhibits symptoms after smoking spice you should call 911 immediately.
"The department is working to identify and investigate possible cases, and is coordinating with hospitals, emergency medical services, and other healthcare providers to keep an eye out for other potential patients."
Law enforcement and the Florida Department of Health in Hillsborough County should also be contacted if you are aware of a business, entity, or individual selling spice.
Synthetic marijuana, which is illegal, goes by many names including the following:
- synthetic cannabinoids
- fake pot
- fake weed
- legal weed
- Mind Trip
- Black Giant
- Scooby Snacks
- Sexy Monkey